MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 15-3; SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CA 15-3; SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed advia centaur ca 15-3 results which were discordant relative to alternate-method testing.No issues were identified with assay calibration or quality control (qc) results siemens is evaluating.
 
Event or Problem Description
The customer reports observation of depressed advia centaur ca 15-3 results which were discordant relative to alternate-method testing when using ca 15-3 lot 218.A ca 15-3 result below cutoff was obtained for a female patient with metastatic cancer.When this sample was repeat-tested for troubleshooting purposes, the low result was reproduced.The patient was re-tested at a hospital, using abbott alinity, and a much higher result was obtained.Additional re-testing using the same method in a private lab produced a similar elevated result.The higher results were considered believable by the physician, and the advia centaur ca 15-3 results were identified as falsely depressed.There are no allegations of patient harm or any other adverse consequences in association with the observed discordance.
 
Additional Manufacturer Narrative
Testing dates in section h6 had initially been erroneously reported as "2024".January test dates have been corrected to "2025".
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of depressed advia centaur ca 15-3 results which were discordant relative to alternate-method testing.Mdr 1219913-2025-00024 was initially submitted on 18-jan-2025.Update, 28-jan-2025: siemens has concluded investigation.Assay calibration and quality control (qc) data were reviewed, and no issues were identified.The limitations section of the assay¿s instructions for use (ifu) warns of the possibility of heterophilic antibody interference.The sample in question was not available to be returned for investigational testing, and request for a patient re-draw for additional testing was denied.No testing for endogenous interferents could be performed.Based on the available information, a specific cause for the discordant result could not be determined.However, no product problem was identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ADVIA CENTAUR CA 15-3
Common Device Name
SYSTEM, TEST, IMMUNOLOGICAL, ANTIGEN, TUMOR
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration no. 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key21185628
Report Number1219913-2025-00024
Device Sequence Number17218312
Product Code MOI
UDI-Device Identifier00630414574257
UDI-Public(01)00630414574257(17)24963543(17)250608
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K012357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2025
Device Model NumberN/A
Device Catalogue Number10327620
Device Lot Number82015218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/21/2025
01/28/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date01/21/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale